Thunderstorm Wind, St. Francois
- When
- July 18, 2:50 PM CST
- Where
- St. Francois County, Bonne Terre
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.917, -90.567
The County Sheriff reported trees and power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 18, 2:25 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 325 PM CDT FRI JUL 18 2003 .DISCUSSION... THE MAIN CHALLENGE FOR THIS FORECAST IS TIMING THE END OF PRECIPITATION AND QPF FOR TONIGHT. UNFORTUNATELY THE SOLUTION ISNT INTUITIVELY OBVIOUS... THE SHOWERS AND THUNDERSTORMS HAVE BEEN GOING STRONG OVER CENTRAL AND EASTERN PORTIONS OF OUR CWFA ALL DAY AND HAVE BECOME ELEVATED THIS AFTERNOON. PRECIP APPEARS TO BE FEEDING OFF THE WARM ADVECTION WHICH ALL THE MODELS ARE SHOWING OVER OUR AREA. I AM NOT AT ALL CONVINCED THAT THIS PRECIPITATION WILL END EARLY THIS EVENING AS BOTH THE GFS AND THE ETA ARE SUGGESTING. MY ORIGINAL THOUGHTS WERE TO KEEP A LOW CHANCE POP GOING IN SOUTHERN ZONES...BUT I WILL HOLD OFF WITH MY FINAL ANSWER TO THIS QUESTION TIL FORECAST TIME AND CALL AN AUDIBLE. WILL PROBABLY JUST INCLUDE LOW CHANCE POPS EVERYWHERE THIS EVENING...EXCEPT WHERE ITS ALREADY RAINING WHERE ILL JACK THE POPS UP TO THE LIKELY CATEGORY. AFTER MIDNIGHT THE WARM ADVECTION SHOULD SHIFT FURTHER SOUTH AND WEST...SO WILL GO WITH THE ORIGINAL PLAN OF A DRY EARLY MORNING TOMORROW. BOTH THE GFS AND THE ETA ARE PRETTY CONSISTENT WITH SHOWING A DRY SATURDAY...NEWEST GUIDANCE HAS COME IN ABOUT A CATEGORY COOLER FOR TOMORROW AND HAVE ADJUSTED TEMPERATURES ACCORDINGLY. SUNDAY WELL GET BACK INTO RETURN FLOW AND A CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS SEEMS TO BE IN ORDER AHEAD OF THE NEXT COLD FRONT. THE GFS IS STICKING TO ITS STORY OF FROPA ON MONDAY. HAVE UPPED POPS TO MID AND HIGH CHANCE FOR MONDAY ACCORDINGLY. THE REMAINDER OF THE FORECAST LOOKS DRY AND MILD. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. CARNEY
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 605 AM CDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM FOR OUR ENTIRE FORECAST AREA. THIS INCLUDS ALL THE TOWNS AND CITIES IN OUR AREA. STORMS HAVE DEVELOP ALONG A COLD FRONT IN SOUTHERN IOWA AND NORTHERN ILLINOIS. FEW STORM HAVE REACHED SEVERE LEVEL PRODUCING LARGE HAIL AND FEW TORNADOS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY NIGHT WEST OF THE LINE FROM NEAR QUINCY ILLINOIS...INTO ST LOUIS METRO AREA AND DOWN TO STE GENEVIEVE. THIS INCLUDS ALL THE CITIES AND TOWNS IN MISSOURI FROM COLUMBIA TO ST LOUIS AND FROM FARMINGTON TO HANNIBAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) ACQUAVIVA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1108 AM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 AM ELSAH IL WIND DAMAGE
07/18/03 JERSEY TREES AND POWER LINES
DOWNED ALONG RT 100.
REPORTED BY JERSEY COUNTY
SHERIFFS DEPARTMENT.
0930 AM GRAFTON IL WIND DAMAGE
07/18/03 JERSEY TREES AND POWER LINES
DOWN ON POWERLINE ROAD.
REPORTED BY JERSEY COUNTY
SHERIFFS DEPARTMENT.
0930 AM BELLTREES IL WIND DAMAGE
07/18/03 JERSEY TREES ADN POWER LINES
DOWN. REPORTED BY JERSEY
COUNTY SHERIFFS
DEPARTMENT.
1010 AM HIGH RIDGE MO WIND DAMAGE
07/18/03 JEFFERSON TREES DOWNED. POWER LINES
DOWNED. REPORTED BY
JEFFERSON COUNTY SHERIFFS
DEPARTMENT.
1010 AM ARNOLD MO WIND DAMAGE
07/18/03 JEFFERSON TREES DOWNED. POWER LINES
DOWNED. REPORTED BY
JEFFERSON COUNTY SHERIFFS
DEPARTMENT.
1010 AM HOUSE SPRINGS MO WIND DAMAGE
07/18/03 JEFFERSON TREES DOWNED. POWER LINES
DOWNED. REPORTED BY
JEFFERSON COUNTY SHERIFFS
DEPARTMENT.
1015 AM TRENTON IL WIND DAMAGE
07/18/03 CLINTON NUMEROUS TREES AND POWER
LINES DOWNED ALL AROUND
THE TRENTON AREA. TIME
APPROXIMATE. REPORTED BY
CLINTON COUNTY SHERIFFS
DEPARTMENT.
1030 AM TILDEN IL WIND DAMAGE
07/18/03 RANDOLPH LARGE TREE LIMBS DOWN.
REPORTED BY RANDOLPH
COUNTY SHERIFFS
DEPARTMENT.
1030 AM CHESTER IL WIND DAMAGE
07/18/03 RANDOLPH POWER LINES DOWNED.
REPORTED BY RANDOLPH
COUNTY SHERIFFS
DEPARTMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1115 AM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0742 AM QUINCY IL WIND DAMAGE
07/18/03 ADAMS TREES AND POWER LINES
DOWNED AT 14TH AND MAIN.
REPORTED BY ADAMS COUNTY
SHERIFFS DEPARTMENT.
0852 AM GOLDEN IL WIND DAMAGE
07/18/03 ADAMS TREES ADN POWER LINES
DOWNED. REPORTED BY ADAMS
COUNTY SHERIFFS
DEPARTMENT.LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1136 AM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0641 AM 1N RAMSEY IL WIND DAMAGE
07/18/03 FAYETTE TREES DOWNED. ROOF OF
BARN BLOWN OFF.REPORTED
BY SEVERE WEATHER
SPOTTERS.
0725 AM MT STERLING IL WIND DAMAGE
07/18/03 BROWN TREES DOWNED. POWER LINES
DOWNED.
0742 AM QUINCY IL WIND DAMAGE
07/18/03 ADAMS TREES AND POWER LINES
DOWNED AT 14TH AND MAIN.
REPORTED BY ADAMS COUNTY
SHERIFFS DEPARTMENT.
0745 AM WORDEN IL WIND DAMAGE
07/18/03 MADISON NUMEROUS TREES AND POWER
LINES DOWNED. FROM COUNTY
SHERIFF
0852 AM GOLDEN IL WIND DAMAGE
07/18/03 ADAMS TREES ADN POWER LINES
DOWNED. REPORTED BY ADAMS
COUNTY SHERIFFS
DEPARTMENT.
0855 AM PITTSFIELD IL WIND DAMAGE
07/18/03 PIKE 1 FOOT TREE LIMBS DOWN.
REPORTED BY SEVERE
WEATHER SPOTTERS. TIME
APPROXIMATE.
0925 AM ST. CHARLES MO 70 MPH WIND GUST
07/18/03 ST CHARLES 54 KNOT WIND GUST FROM
SMARTT FIELD
0930 AM ELSAH IL WIND DAMAGE
07/18/03 JERSEY TREES AND POWER LINES
DOWNED ALONG RT 100.
REPORTED BY JERSEY COUNTY
SHERIFFS DEPARTMENT.
0930 AM GRAFTON IL WIND DAMAGE
07/18/03 JERSEY TREES AND POWER LINES
DOWN ON POWERLINE ROAD.
REPORTED BY JERSEY COUNTY
SHERIFFS DEPARTMENT.
0930 AM BELLTREES IL WIND DAMAGE
07/18/03 JERSEY TREES ADN POWER LINES
DOWN. REPORTED BY JERSEY
COUNTY SHERIFFS
DEPARTMENT.
0940 AM OFALLON MO 60 MPH WIND GUST
07/18/03 ST CHARLES AND 1/4 INCH HAIL FROM A
STORM SPOTTER.
0955 AM FLORISSANT MO WIND DAMAGE
07/18/03 ST LOUIS POWER LINES DOWNED.
REPORTED BY ST LOUIS
COUNTY EMERGENCY
MANAGEMENT AGENCY.
0955 AM BELLEVILLE IL WIND DAMAGE
07/18/03 ST. CLAIR TREES DOWNED. POWER LINES
DOWNED. REPORTED BY ST.
CLAIR COUNTY SHERIFFS
DEPARTMENT.
1000 AM GODFREY IL WIND DAMAGE
07/18/03 MADISON TREES DOWNED. FROM
SHERIFF DEPT.
1000 AM MITCHELL IL WIND DAMAGE
07/18/03 MADISON POWER LINES DOWNED. FROM
SHERIFF DEPT.
1000 AM MO WIND DAMAGE
07/18/03 ST LOUIS CITY TREES LIMBS DOWN IN
FOREST PARK. LOCALIZED
FLOODING ON HIGHWAY 40.
REPORTED BY POLICE.
1002 AM KIRKWOOD MO WIND DAMAGE
07/18/03 ST LOUIS TREES DOWNED. STREET
FLOODING. REPORTED BY ST
LOUIS COUNTY EMERGENCY
MANAGEMENT AGENCY.
1010 AM HIGH RIDGE MO WIND DAMAGE
07/18/03 JEFFERSON TREES DOWNED. POWER LINES
DOWNED. REPORTED BY
JEFFERSON COUNTY SHERIFFS
DEPARTMENT.
1010 AM ARNOLD MO WIND DAMAGE
07/18/03 JEFFERSON TREES DOWNED. POWER LINES
DOWNED. REPORTED BY
JEFFERSON COUNTY SHERIFFS
DEPARTMENT.
1010 AM HOUSE SPRINGS MO WIND DAMAGE
07/18/03 JEFFERSON TREES DOWNED. POWER LINES
DOWNED. REPORTED BY
JEFFERSON COUNTY SHERIFFS
DEPARTMENT.
1015 AM TRENTON IL WIND DAMAGE
07/18/03 CLINTON NUMEROUS TREES AND POWER
LINES DOWNED ALL AROUND
THE TRENTON AREA. TIME
APPROXIMATE. REPORTED BY
CLINTON COUNTY SHERIFFS
DEPARTMENT.
1030 AM TILDEN IL WIND DAMAGE
07/18/03 RANDOLPH NUMEROUS TREES AND POWER
LINES DOWNED. REPORTED BY
RANDOLPH COUNTY SHERIFFS
DEPARTMENT.
1030 AM CHESTER IL WIND DAMAGE
07/18/03 RANDOLPH POWER LINES DOWNED.
REPORTED BY RANDOLPH
COUNTY SHERIFFS
DEPARTMENT.ILC005-027-051-119-121-133-157-163-189-MOC071-099-183-186-189-219- 510-181730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1210 PM CDT FRI JUL 18 2003 SEVERE THUNDERSTORM WATCH NUMBER 758 IS NO LONGER IN EFFECT FOR PARTS OF EAST CENTRAL MISSOURI AND SOUTHERN ILLINOIS. THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM THE WATCH... IN MISSOURI... WARREN...ST CHARLES...ST LOUIS...ST LOUIS CITY...FRANKLIN... JEFFERSON...AND STE GENEVIEVE. IN ILLINOIS... MADISON...BOND...FAYETTE...ST CLAIR...CLINTON...MARION... MONROE...WASHINGTON...AND RANDOLPH. THIS CANCELLATION MEANS THAT THE CITIES OF ST CHARLES....UNION... EDWARDSVILLE...BELLEVILLE...VANDALIA...AND SALEM ARE NO LONGER IN THE WATCH. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF SOUTHEAST MISSOURI UNTIL 3 PM. TRUETT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
136 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM EUREKA MO WIND DAMAGE
07/09/03 ST LOUIS TREE DOWN ACROSS THE ROAD
BY THE PRISON. REPORTED
BY POLICE.MOC055-093-123-179-187-221-181900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 145 PM CDT FRI JUL 18 2003 SEVERE THUNDERSTORM WATCH NUMBER 758 IS NO LONGER IN EFFECT FOR PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM THE WATCH... CRAWFORD...WASHINGTON...ST FRANCOIS...REYNOLDS...IRON...AND MADISON. THIS ALSO MEANS THAT THE WATCH IS NO LONGER IN EFFECT FOR THE CITIES OF POTOSI...STEELVILLE...IRONTON...FREDRICKTOWN...AND FARMINGTON. WHILE THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED... THUNDERSTORMS ARE STILL POSSIBLE OVER SOUTHEAST MISSOURI LATER THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. AND...A FEW OF THESE STORMS MAY BECOME SEVERE. PEOPLE THROUGHOUT SOUTHEAST MISSOURI SHOULD MONITOR WEATHER DEVELOPMENTS LATER THIS AFTERNOON AND INTO THE EVENING HOURS. TRUETT
The St Louis radar (KLSX), 88 km away, was scanning. The volume nearest the first event began at 20:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
The County Sheriff reported trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376149.